Tennessee, 2011Damaging Winds in Tennessee, June 11, 2011
June 11, 2011 · NWS MRX · 3 events in 3 counties and zones
A few severe thunderstorms developed during the afternoon hours as a frontal boundary lingered across the region. Most of the storm reports were for damaging thunderstorm wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms developed during the afternoon hours as a frontal boundary lingered across the region. Most of the storm reports were for damaging thunderstorm wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 11, 8:57 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 8:57 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1057 AM EDT SAT JUN 11 2011
.DISCUSSION...
COUPLE OF OUTFLOW BOUNDARIES HAVE MOVED INTO NWRN SECTIONS OF THE
CWA...WITH ENOUGH ELEVATED CONVECTION TO FIRE A FEW SMALL
THUNDERSTORMS. WE MAY GET TO THE SURFACE-BASED CONVECTIVE
TEMPERATURES SOON ENOUGH BEFORE THE CONVERGENCE ALONG THESE
BOUNDARIES FADES...THEREFORE...THEY COULD BE PLAYERS IN TODAY'S
THUNDERSTORM ACTIVITY. THE TERRAIN WILL BE THE OTHER OBVIOUS PLAYER
IN INITIAL DEVELOPMENT.
LOOKING AT LOW-LEVEL MOISTURE AND MODEL SOUNDINGS...WOULD EXPECT
CAPE VALUES IN THE 1000-1500 J/KG RANGE ACROSS THE AREA...WITH 15-20
KT 0-6KM SHEAR ACROSS THE NORTH...VS LESS THAN 10 KT SHEAR ACROSS THE
SOUTH...THEREFORE...INDIVIDUAL STORM CELLS WILL PERSIST LONGER IN
THE NORTH AND HAVE A BETTER CHANCE OF BECOMING SEVERE. WET-BULB
ZERO VALUES VERY HIGH...SO MAIN THREAT LOOKS TO BE GUSTY OUTFLOW
WINDS...WITH A STRONGEST CELLS MAYBE GETTING QUARTER-SIZED HAIL AT BEST.
WILL RAISE THE POPS ACROSS THE NORTHERN SECTIONS INTO THE 40S-50S%
RANGE...BUT LEAVE THE SOUTHERN AREAS IN THE 20S-30S% RANGE.
WILL MAKE SLIGHT TWEAK TO HAZARDOUS WEATHER OUTLOOK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 95 68 93 65 92 / 30 30 30 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 93 67 90 62 87 / 40 40 30 10 10
OAK RIDGE, TN 92 66 89 62 87 / 40 40 30 10 10
TRI CITIES AIRPORT, TN 90 62 87 56 83 / 50 50 30 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GM
Hazardous weather outlook, Jun 11, 9:12 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 AM EDT SAT JUN 11 2011
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-121515-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1112 AM EDT SAT JUN 11 2011 /1012 AM CDT SAT JUN 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH MORE
COVERAGE OVER THE NORTHERN AREAS...AND ONLY ISOLATED TO SCATTERED
STORMS OVER THE SOUTH. SOME STORMS MAY LINGER OVERNIGHT AS A WEAK
COLD FRONT DROPS SOUTHEAST INTO THE REGION.
A FEW ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE NORTHERN AREAS
THIS AFTERNOON INTO THE EARLY EVENING. MOST OF THE STORMS ACROSS
THE SOUTHERN SECTIONS WILL BE BRIEF AND NOT AS STRONG OVERALL.
THE SEVERE WEATHER THREAT WILL MAINLY BE DAMAGING THUNDERSTORM OUTFLOW
WINDS. FOR HAIL SIZE...A FEW OF THE STRONGEST STORMS IN THE NORTH
MAY APPROACH QUARTER-SIZED HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE SEASONAL TEMPERATURES AND MOSTLY DRY WEATHER WILL RETURN FROM
SUNDAY THROUGH TUESDAY...BEHIND PASSAGE OF THE COLD FRONT ON
SUNDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FROM WEDNESDAY THROUGH
FRIDAY...WITH THE POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE
STORMS IN THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY OVER SOME PARTS OF
NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA THIS AFTERNOON AND
EVENING.
GM
Thunderstorm Wind, Marion
- When
- June 11, 11:35 AM CST to 11:45 AM CST
- Where
- Marion County, Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.080, -85.630
Law enforcement personnel reported several trees downed by thunderstorm wind on Coburn Road and Highland Avenue in Jasper.
Thunderstorm Wind, Rhea
- When
- June 11, 1:35 PM EST to 1:45 PM EST
- Where
- Rhea County, Dayton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.480, -85.020
Law enforcement personnel reported several trees downed by thunderstorm wind across the southern half of the county especially around Dayton and Evensville.
Thunderstorm Wind, Monroe
- When
- June 11, 3:15 PM EST to 3:25 PM EST
- Where
- Monroe County, Madisonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.520, -84.370
Law enforcement personnel reported several trees downed by thunderstorm wind in Madisonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, June 11, 20111 death · 1 event
- Damaging Winds in Missouri, June 11, 20112 injured · $475,000 · 70 kt wind · 2 events
- Tornadoes and Hail in Oklahoma, June 11, 2011$172,000 · EF1 · 12 events
- Tornado and Hail in Oklahoma, June 11, 2011$101,000 · EF0 · 25 events
- Hail and Damaging Winds in North Carolina, June 11, 2011$110,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, June 11, 2011$44,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 11, 2011$33,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2011$50,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 11, 2011$55,000 · 1 in hail · 7 events
- Tornado and Hail in Montana, June 11 to 12, 2011EF1 · 12 events
- Tornadoes and Hail in Texas, June 11, 2011$20,000 · EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 11, 20111.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311391, 311392, 311393.